Alert archive / Louisiana / River Flood Warnings in 2017

River Flood Warning 118, NWS Lake Charles, LA

August 30, 2017Vernon Parish, Louisiana; Newton County, Texas

NWS Lake Charles, LA issued this river flood warning at Aug 30, 2017, 9:11 PM CDT for Vernon Parish, Louisiana; Newton County, Texas. It took effect at Aug 31, 2017, 1:00 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Aug 30, 2017, 9:11 PM CDT (02:11 UTC)
In effect from
Aug 31, 2017, 1:00 AM CDT
Expired
Sep 3, 2017, 11:30 PM CDT
In force
4 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Major

Counties Vernon Parish, LA, Newton County, TX

The radar

The Ft Polk radar (KPOE), 52 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River near Burkeville (BRVT2). The gauge peaked at 46.26 ft at Sep 1, 2017, 6:00 PM CDT.

actionminormoderatemajor3035404508/3109/0109/0209/0309/0409/05
Action stage
30 ft
Minor stage
36 ft
Moderate stage
40 ft
Major stage
44 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08026000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 30, 8:53 PM CDT, 18 minutes earlier.

Area forecast discussion, Aug 30, 8:53 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
853 PM CDT Wed Aug 30 2017

.DISCUSSION...
Harvey was downgraded to a depression over Central LA with the
most recent intermediate advisory from NHC. As a result, all
tropical related watches and/or warnings have been discontinued.

Maintained a wind advisory for the rest of the evening as there
are still periodic gusts in the 20 to 30 mph range, though even
these appear to be decreasing in number. Trimmed the flash flood
watch to north of the I-10 corridor with latest QPF projections
showing 1-3 inches possible across interior East Texas into
Central LA with much lighter amounts farther to the south.

Elevated tide levels are still possible along the South Central LA
coastline where the flow has at least some onshore component, but
at this time appear like they will remain below coastal flood
advisory criteria.

Extensive devastating to catastrophic flooding continues over
large parts of East Texas and Western/Central Louisiana, which
will only be compounded/prolonged by major to record river
flooding over the next few days. Please continue to heed the
instructions of local officials.

13

&&

.PREV DISCUSSION... /issued 655 PM CDT Wed Aug 30 2017/

AVIATION...The center of Harvey is currently in the vicinity of
AEX. Harvey will continue to advance to the north northeast.
with this, rains will diminish while winds lessen. Will maintain
considerable cloudiness at all terminals within MVFR/IFR.

PREV DISCUSSION... /issued 513 PM CDT Wed Aug 30 2017/

DISCUSSION...
Tropical Storm Harvey continues to move further inland this
evening. The major bands of rains were located on the west
through northern sector of the storm this eve with scattered
bands located on the east side.

The remains of Harvey will exit central Louisiana before sunrise
but rains will continue... mainly light to moderate. With more
west to northwest winds moving into the coastal waters the tides
have begun falling this afternoon. This will also continue
overnight.

Rains are expected one more day but the region will finally be on
the way back towards a normal weather pattern although it is going
to take a long time to settle the flooding issue.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  72  81  68  88 /  90  60  20  20
LCH  72  85  72  88 /  80  20  10  20
LFT  73  85  70  88 /  40  30  20  20
BPT  72  86  71  87 /  50  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 1 AM CDT Thursday for LAZ027>033-041>045-
     052>055-073-074.

     Flash Flood Watch through Thursday evening for LAZ027>033.

TX...Wind Advisory until 1 AM CDT Thursday for TXZ180-201-215-216-
     259>262.

     Flash Flood Watch through Thursday evening for TXZ180-201-
     259>262.

GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ430-432-435-
     450-452-455-470-472-475.

&&
Hazardous weather outlook, Aug 30, 5:29 AM CDT, 15 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
529 AM CDT Wed Aug 30 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
311030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
529 AM CDT Wed Aug 30 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

Tropical Storm Harvey has moved onshore and will continue to move
to the north northeast today and tomorrow. Heavy rainfall is
expected to continue across southeast Texas and will further
exacerbate flooding ongoing across the region. As Harvey
progresses northeastward, the flooding threat could shift into
western Louisiana. A Flash Flood Watch remains in effect for the
entire area.

Gusty winds are expected today as Harvey continues to move inland. A
Tropical Storm Warning continues for areas along and south of I-10
today. A Wind Advisory is in effect for areas along and north of
I-10.

There is a Marginal Risk for tornadoes today in the rainbands
rotating around the center of Harvey.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Flash Flood Watch is in effect for the entire region on Thursday
with the possibility of additional showers which could lead to
additional flooding.

Chances for rain will decrease on Friday and Saturday as drier
air filters into the area. However, moderate to major flooding is
expected to continue along area rivers.

Chances of showers and thunderstorms will increase late this
weekend and early next week as a week as the next weather system
approaches the region.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit reports of severe weather to the
National Weather Service.

GMZ430-432-435-450-452-455-470-472-475-311030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
529 AM CDT Wed Aug 30 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

A Tropical Storm Warning remains in effect for the coastal waters
east of High Island Texas. While Tropical Storm Harvey has moved
onshore, tropical storm conditions will remain possible through
today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Winds and seas will remain elevated over the coastal waters on
Thursday before improving on Friday as Harvey exits the region.

Dry conditions are expected over the coastal waters on Friday
before chances for showers and thunderstorms increase over the
coastal waters late in the weekend into early next week.

.SPOTTER INFORMATION STATEMENT...

Mariners are encouraged to send reports of significant winds or
seas to the National Weather Service.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 8:07 PM CDTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more4 hr
Aug 30, 8:57 PM CDTFlash Flood WarningLCHBeauregard, Vernon13 hr
Aug 31, 8:09 AM CDTAreal Flood AdvisoryLCHAvoyelles, Evangeline, Rapides, Saint Landry4 hr
Aug 31, 9:02 AM CDTAreal Flood WarningLCHBeauregard, Vernon12 hr
Aug 31, 8:15 AM CDTAreal Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange, Tyler24 hr

Nearby

River Flood Warnings in Louisiana, 2017River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.